Alert archive / Pennsylvania / Wind Advisories in 2015
Wind Advisory 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Jan 9, 2015, 1:18 AM EST for Fayette County, Westmoreland County, Pennsylvania. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 1:18 AM EST (06:18 UTC)
- Expired
- Jan 9, 2015, 8:16 AM EST
- In force
- 7 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 6.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 559 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355 WWUS71 KPBZ 090618 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 118 AM EST FRI JAN 9 2015 MDZ001-PAZ074-076-WVZ023-041-091430- /O.NEW.KPBZ.WI.Y.0001.150109T0618Z-150109T1800Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...KINGWOOD...PARSONS 118 AM EST FRI JAN 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 55 MPH. * PERIOD OF STRONGEST WINDS...THROUGH NOON FRIDAY * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING SNOW IN AREAS WHERE FRESH SNOW HAS FALLEN MAY REDUCE VISIBILITIES MAKING TRAVEL DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
923 WWUS71 KPBZ 091316 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 816 AM EST FRI JAN 9 2015 MDZ001-PAZ074-076-WVZ023-041-091430- /O.CAN.KPBZ.WI.Y.0001.000000T0000Z-150109T1800Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...KINGWOOD...PARSONS 816 AM EST FRI JAN 9 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. GUSTS OF 30 TO 40 MPH ARE EXPECTED THIS MORNING...WHICH ARE BELOW ADVISORY LEVELS. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 8:45 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Jan 8, 8:45 PM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 PM EST THU JAN 8 2015
.SYNOPSIS...
A FAST MOVING DISTURBANCE AND COLD FRONT WILL BRING SNOW SHOWERS
OVERNIGHT INTO EARLY FRIDAY WITH BITTER COLD INTO SATURDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
845PM UPDATE...PREVIOUS FORECAST IN GOOD SHAPE. NO MAJOR CHANGES
NEEDED.
PREVIOUS DISCUSSION...
CLOUDS ALREADY SPREADING BACK ACROSS THE REGION AHEAD OF
APPROACHING SHORTWAVE AND REINFORCING ARCTIC FRONT. BEST MOISTURE
WILL BE ACROSS THE NORTH WITH FRONT WITH BEST ACCUMULATIONS ACROSS
THE FAR NORTH FROM MERCER TO VENANGO AND FOREST WHERE WINTER
WEATHER ADVISORY HAS BEEN ISSUED. EXPECT 2 TO 4 INCHES FOR THESE
COUNTIES AND COMBINED WITH GUSTY WINDS WILL PRODUCE A PERIOD OF
BLOWING AND DRIFTING SNOW AS WELL. ELSEWHERE LIGHTER SNOW AMOUNTS
OVERNIGHT WITH THE FRONT WITH AND INCH OR SO ACROSS PITTSBURGH
METRO AND AND INCH OR LESS SOUTH. TEMPERATURES WILL GRADUALLY RISE
AHEAD OF FRONT OVERNIGHT THEN FALL DURING THE DAY FRIDAY AS ONCE
AGAIN 850MB TEMPS GO LOWER THAN -20C LATE DAY. WINDS WILL GUST OVER
30 MPH WITH GUSTS OVER 40 MPH POSSIBLE IN THE RIDGES FRIDAY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
SNOW SHOWERS WILL DIMINISH IN THE RIDGES AND FAR NORTH FRIDAY
EVENING IN DRYING WESTERLY FLOW AND LOWERING INVERSION HEIGHTS. AS COLD
HIGH PRESSURE BUILDS EAST TEMPERATURES FRIDAY NIGHT WILL FALL
BELOW ZERO MOST LOCATIONS WITH WINDS REMAINING ELEVATED AS CENTER
OF HIGH PRESSURE MOVES TOWARD TENNESSEE. WIND CHILLS 10-20 BELOW
ZERO EXPECTED AND A WIND CHILL ADVISORY WILL BE REQUIRED. SATURDAY
AS HIGH SHIFTS EAST WINDS WILL DIMINISH. ONLY A SLOW MODERATION IN
TEMPERATURES WITH MAX TEMPS SATURDAY STRUGGLING TO REACH THE
TEENS...WITH SINGLE DIGITS SATURDAY NIGHT. RETURN FLOW ON BACKSIDE
OF HIGH WILL BRING MODERATING TEMPERATURES SUNDAY BUT INCREASING
CLOUDS AHEAD OF APPROACHING SOUTHERN STREAM SYSTEM.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A MORE DEAMPLIFIED UPPER PATTERN IS INDICATED FOR AT LEAST THE FIRST
PART OF THE EXTENDED PERIOD. WITH THE EASTERN TROUGH LIFTING OUT
SUNDAY...ZONAL FLOW WILL KEEP TEMPERATURES AT FAIRLY SEASONABLE
LEVELS NEXT WEEK. HOWEVER THE WSW FLOW WILL ALLOW MOISTURE TO
STREAM INTO THE REGION...WITH AN UNSETTLED WEATHER PATTERN THE
RESULT. MONDAY IN PARTICULAR COULD PRESENT AN OPPORTUNITY FOR SOME
SNOW ACCUMULATION FOR AT LEAST A PORTION OF THE CWA. CL
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
VFR CONDS ARE EXPD THRU THIS EVE UNDER HIGH PRES. MVFR TO IFR RSTRNS
IN SNW ARE EXPD AGAIN TNGT ALG AND N OF I 70 WITH A FAST MOVG CDFNT.
MVFR CIGS AND GUSTY W WNDS ARE EXPD AFT FROPA THRU FRI.
OUTLOOK.../FRIDAY NIGHT THROUGH TUESDAY/...
RSTRNS ARE PSBL WITH ERLY WK LOW PRES.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EST
FRIDAY FOR PAZ007>009.
WV...NONE.
&&Hazardous weather outlook, Jan 8, 3:13 PM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 313 PM EST THU JAN 8 2015 PAZ007>009-092015- MERCER-VENANGO-FOREST- 313 PM EST THU JAN 8 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILLS FROM 10 TO 20 DEGREES BELOW ZERO ARE EXPECTED FRIDAY NIGHT AND SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013>016-020>023-029-031- 073>076-WVZ001>004-012-021>023-041-092015- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER- CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 313 PM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FAST MOVING COLD FRONT WILL BRING AN INCH OR TWO OF SNOW OVERNIGHT ALONG WITH WINDS GUSTING OVER 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND CHILLS FROM 10 TO 20 DEGREES BELOW ZERO ARE EXPECTED FRIDAY NIGHT AND SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 8, 10:57 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1057 PM EST THU JAN 8 2015
PAZ008-009-015-016-022-090445-
ARMSTRONG PA-CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
1057 PM EST THU JAN 8 2015
...A SNOW SQUALL WILL AFFECT CLARION...EAST CENTRAL VENANGO...EXTREME
NORTHEASTERN ARMSTRONG...EXTREME SOUTH CENTRAL FOREST AND JEFFERSON
COUNTIES...
THIS SNOW SQUALL WILL RAPIDLY DROP VISIBILITY TO NEAR ZERO ALONG
AREA ROADS...INCLUDING PORTIONS OF INTERSTATE 80 IN
CLARION...VENANGO...AND JEFFERSON COUNTIES. THE WIND DRIVEN SNOW
WILL ALSO COVER PREVIOUSLY TREATED ROADS CREATING DANGEROUS DRIVING
CONDITIONS.
LOCATIONS IMPACTED INCLUDE...
LIMESTONE... COOK FOREST STATE PARK...
CLEAR CREEK STATE PARK... SLIGO...
KNOX... CLARION... SUMMERVILLE...
BROOKVILLE... REYNOLDSVILLE... BROCKWAY...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 4120 7871 4120 7876 4114 7879 4103 7880
4106 7960 4133 7964 4135 7892 4127 7874
4126 7873 4124 7874 4123 7870 4120 7870The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:57 PM EST | Special Weather Statement | PBZ | Clarion, Jefferson | 48 min |
| Jan 9, 4:55 AM EST | Wind Chill Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 32 hr |
| Jan 9, 7:45 AM EST | Special Weather Statement | PBZ | Allegheny, Armstrong, Beaver, Butler, Lawrence, Washington | 60 min |
| Jan 9, 8:45 AM EST | Special Weather Statement | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Greene and 2 more | 60 min |
| Jan 9, 8:52 AM EST | Special Weather Statement | PBZ | Allegheny, Armstrong, Fayette, Greene, Indiana, Jefferson and 2 more | 113 min |
Nearby
Wind Advisories in Pennsylvania, 2015Wind Advisories in West Virginia, 2015Wind Advisories in Maryland, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.